Acute myocarditis and pulmonary edema due to scorpion sting

Montaser Ismail, Nidal Assad, Jassim Al Suwaidi, Maryam Al Kawari, Amar Salam

Abstract


Objective: To present a case of a serious manifestation of scorpion sting, which was not reported before in Qatar, review the literature, and compare with previously reported similar cases.


Case presentation and intervention: A young male patient was admitted to CCU with a clinical picture of acute toxic myocarditis and cardiogenic shock with abnormal ECG and elevated
cardiac markers after a scorpion sting to his right big toe. Thorough investigations, including echocardiography, cardiac MRI and right heart catheterization, supported the diagnosis. Coronary angiography was normal. Patient was managed conservatively with supportive measures, mechanical ventilation, IV fluids, inotropic agents, steroids, antibiotics and Prazocin. Over 9 days of hospital course, patient gradually improved, was successfully extubated, and was discharged in a stable condition.


Conclusion: Toxic myocarditis (with myocardial damage), pulmonary edema and cardiogenic shock are reported manifestations of scorpion venom intoxication. 


Full Text:

PDF


DOI: http://dx.doi.org/10.21542/gcsp.2016.10

Refbacks

  • There are currently no refbacks.


Copyright (c) 2016 Montaser Ismail, Nidal Assad, Jassim Al Suwaidi, Maryam Al Kawari, Amar Salam

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.